Alert archive / Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 70, NWS Blacksburg, VA

June 13, 20136 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2013, 1:45 PM EDT for 6 counties in Virginia. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2013, 1:45 PM EDT (17:45 UTC)
Expired
Jun 13, 2013, 2:45 PM EDT
In force
60 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Amherst County, VA, Bedford County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Lynchburg, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 89 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 2:06 PM EDTHAIL 0.882 Wnw Big Island, VADIME SIZE HAIL
Jun 13, 2:15 PM EDTHAIL 1Naola, VACOVERED THE GROUND
Jun 13, 2:40 PM EDTTSTM WND DMG2 Wsw Falconerville, VATWO TREES UPROOTED AT 459 SOUTH FIVE FORKS ROAD IN MONROE, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 12:19 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1563 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WUUS51 KRNK 131745
SVRRNK
VAC009-019-023-163-530-680-131845-
/O.NEW.KRNK.SV.W.0070.130613T1745Z-130613T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
145 PM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AMHERST COUNTY IN CENTRAL VIRGINIA...
  NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
  CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA...
  NORTHERN CITY OF LYNCHBURG IN CENTRAL VIRGINIA...
  SOUTHERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 245 PM EDT

* AT 144 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR ARCADIA...AND WAS MOVING TO
  THE EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUENA VISTA CITY...
  FORKS OF BUFFALO...
  BUCHANAN...
  BIG ISLAND...
  AND GLASGOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3748 7983 3767 7988 3778 7910 3743 7905
TIME...MOT...LOC 1745Z 268DEG 36KT 3758 7967 

$$

CF
1 follow-up statement
833 
WWUS51 KRNK 131844
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
244 PM EDT THU JUN 13 2013

VAC009-019-023-163-530-680-131853-
/O.EXP.KRNK.SV.W.0070.000000T0000Z-130613T1845Z/
BEDFORD VA-AMHERST VA-ROCKBRIDGE VA-CITY OF LYNCHBURG VA-
BOTETOURT VA-CITY OF BUENA VISTA VA-
244 PM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN BEDFORD...AMHERST...SOUTHERN ROCKBRIDGECENTRAL BOTETOURT
COUNTY...THE CITY OF LYNCHBURG AND THE CITY OF BUENA VISTA WILL
EXPIRE AT 245 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT 
UNTIL 7 PM EDT.

LAT...LON 3748 7983 3767 7988 3778 7910 3743 7905
TIME...MOT...LOC 1843Z 268DEG 36KT 3758 7967 

$$

PW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:30 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 13, 12:30 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1230 PM EDT THU JUN 13 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION TODAY BRINGING
STRONG TO SEVERE STORMS INTO THE EVENING. MUCH COOLER AND DRIER
AIR WILL FOLLOW THE FRONT AS HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1228 PM EDT THURSDAY...

SEVERE THUNDERSTORMS WATCH 306 ISSUED FOR SE WV/SW VA BLACKSBURG
CWA. NC COUNTIES MAY BE IN A LATER WATCH.

AS OF 1040 AM EDT THURSDAY...
SHOWERS AND THUNDERSTORMS ARE DEVELOPING ON LAST NIGHT'S STORMS
OUTFLOW BOUNDARY THIS MORNING. THESE STORMS WILL MOVE ACROSS
SOUTHEAST WEST VIRGINIA BETWEEN 11A- 01P TODAY. THESE STORMS ARE
CURRENTLY NOT SEVERE BUT DO CONTAIN WIND GUST UP TO 40
MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL. THESE STORMS WILL
ADVANCE EAST OVER THE ALLEGHANY HIGHLANDS EARLY THIS
AFTERNOON...AND COULD BECOME STRONGER MOVING INTO HIGHER
INSTABILITIES. THE MORE WIDESPREAD THREAT OF SEVERE WEATHER WILL
COME WITH THE COLD FRONT. THIS COLD FRONT IS JUST NOW ENTERING
WESTERN WEST VIRGINIA AT 1030 AM. UNLESS THIS FRONT PICKS UP
SPEED...IT WILL ARRIVE IN SE WV/SW VA AROUND 300 PM. ONCE THIS
FRONT GETS CLOSER TO THE AREA...IT SHOULD PICK UP SPEED AND JUMP
TO THE LEE TROUGH IN THE EAST. A SEVERE THUNDERSTORM WATCH IS
LIKELY TO BE ISSUED FOR THIS AFTERNOON IN TO THIS EVENING. AS OF
RIGHT NOW...THE HIGHEST LIKELIHOOD FOR A WATCH WILL BE EAST OF THE
BLUE RIDGE. PORTIONS OF THE MOUNTAINS COULD ALSO BE INCLUDED IN
THE WATCH DEPENDING ON AFTERNOON DESTABILIZATION.

PREVIOUS DISCUSSION AS OF 440 AM EDT THURSDAY...

WATER VAPOR LOOP SHOWED TWO WELL DEFINED SHORT WAVES CROSSING THE
GREAT LAKES THIS MORNING. AT THE SURFACE...A SQUALL LINE WAS
CROSSING INTO WESTERN PENNSYLVANIA AND NORTHWEST WEST VIRGINIA.
THIS WAS WELL AHEAD OF THE SURFACE COLD FRONT THAT EXTENDED FROM
INDIANA INTO SOUTHEAST MISSOURI. A WARM FRONT WAS ACROSS OHIO
INTO SOUTHERN MARYLAND.

MODELS REMAINED SIMILAR IN TIMING AND PLACEMENT OF SHOWERS AND
THUNDERSTORMS COMING THROUGH THE FORECAST AREA TODAY. AT THIS
TIME THE MOST UNSTABLE AIR EXTENDED FROM WEST VIRGINIA INTO
KENTUCKY. DOWNDRAFT CONVECTIVE AVAILABLE POTENTIAL ENERGY AHEAD OF
THE STORMS HAD BEEN AROUND THE 1200 J/KG RANGE FOR SINCE MIDNIGHT.
THE LOW LEVEL JET HAD BEEN INCREASING OVERNIGHT FROM THE WEST
WITH SPEEDS NOW INTO THE 40-50 KNOT RANGE...AND 850-300 MB WINDS
WERE FROM THE WEST AROUND 50 KNOTS.

WITH THE DEEP WEST WIND...STORMS WILL LIKELY WEAKEN AS THEY CROSS
INTO THE MOUNTAINS AND THE ADJACENT EAST SLOPES OF THE BLUE
RIDGE. BUT ENOUGH HEATING BY THIS AFTERNOON IN THE
PIEDMONT...MAINLY EAST OF A LYNCHBURG TO REIDSVILLE LINE THAT
THUNDERSTORMS WILL RE-INTENSIFY OR RE-DEVELOP THIS AFTERNOON.
BEST PROBABILITY OF SHOWERS AND THUNDERSTORMS REMAINS IN THE FAR
WEST AND FAR EAST PARTS OF THE COUNTY WARNING AREA.

FRONT WILL CROSS THE FORECAST AREA BETWEEN 8AM AND 8PM. WINDS WILL
BE GUSTY OUT OF THE WEST TO SOUTHWEST AHEAD OF THE FRONT. MODELS
SHOWED PRESSURE RISES OF 3 TO 5 MB PER 6 HOURS BEHIND THE FRONT
WITH 30 TO 40 KNOT 850 MB WINDS. STRONG GUSTY NORTHWEST WINDS
BEHIND THE FRONT WILL BRING IN A COOLER AIR MASS WITH 850 MB
TEMPERATURES DOWN TO +10 BY 12Z FRIDAY AND SURFACE DEW POINTS INTO
THE 50S AND LOWER 60S.

LEANED TOWARD BIAS CORRECTED MAV GUIDANCE FOR MAXIMUM
TEMPERATURES TODAY AND A BLEND OR MAV/MET GUIDANCE FOR LOWS
TONIGHT.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
AS OF 345 AM EDT THURSDAY...

ANOMALOUS H5 TROUGH DRIVES H85 TEMPS BELOW 10C INTO SE WEST VA FOR
FRIDAY. JUST ENOUGH LLVL MOISTURE IN THE MODEL SOUNDINGS FOR SOME
MOUNTAIN STRATO CU ACROSS SE WEST VA...WHICH WILL PROBABLY MIX OUT
LATE DAY. SOME SPOTS ACROSS SE WEST VA MAY NOT REACH 70F. A BREEZY
DAY WITH SOME GUSTS TO 30 MPH WITH MUCH LESS CLOUDINESS ELSEWHERE.
AFTER A CHILLY SATURDAY MORNING THE DEEP BUT SKINNY TROUGH IS GONE
BY SATURDAY AFTERNOON AND WAA ENSUES. THE UPPER PATTERN WILL REMAIN
ZONAL THIS WEEKEND AS AN UPPER RIDGE MOVES EAST AND EXPANDS FROM THE
GULF COAST TO THE SOUTHEASTERN STATES. DISTURBANCES EJECTED FROM THE
CURRENT GYRE OVER THE PAC NW WILL TAKE A WEST TO EAST
ROUTE...ARRIVING BY EARLY NEXT WEEK...AND DRAWING JUST ENOUGH
MOISTURE FROM THE GULF FOR THE NEXT RAIN OPPORTUNITY SUNDAY NIGHT
INTO MONDAY. TEMPS SHOULD RETURN TO THE LOW TO MIDDLE 80S ON SUNDAY
TOO.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 115 PM EDT WEDNESDAY...

EXPECT ANOTHER ACTIVE PERIOD AT LEAST FOR SUNDAY NIGHT-TUESDAY AS
ANOTHER FRONT MAKES ITS WAY TOWARD AND THROUGH THE AREA.
SUNDAY...LOOKING AT HIGH PRESSURE MOVING OFFSHORE SETTING OUR AREA
UP IN THE RETURN FLOW AND INCREASED HUMIDITY. SUNDAY WILL BE A DAY
OF TYPICAL SHOWER/STORM DEVELOPMENT IN THE MTNS.

AS WE HEAD INTO MONDAY-TUESDAY...FRONTAL SYSTEM MOVES FROM GREAT
LAKES-CENTRAL PLAINS SOUTHEAST INTO THE MID ATLANTIC SOUTHWEST TO
THE LOWER OHIO VALLEY. MODELS SIMILAR OVERALL BUT TIMING INDIVIDUAL
CLUSTERS OF SHORTWAVES WILL BE PROBLEMATIC. STILL LOOKS LIKE AN
ACTIVE PATTERN WHERE 2-3 ROUNDS OF SHOWERS/STORMS WILL MOVE ACROSS.
FRONT APPEARS TO FINALLY INCH SOUTHEAST OF OUR AREA BY WEDNESDAY
WITH DRIER AIR MOVING IN FOR AT LEAST ONE OR TWO DAYS.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 735 AM EDT THURSDAY...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS OVER NORTHERN WEST
VIRGINIA AT 7AM. MODELS ARE SIMILAR WITH THE TIMING OF AN
ORGANIZED AREA OF SHOWERS/THUNDERSTORMS. EXPECT THE STORMS TO
REACH LWB AROUND 13Z/9AM. THE THREAT OF THUNDERSTORMS HOLDS OFF AT
KBLF/KROA/KBCB UNTIL AFTER 14Z/10AM.

WEST WINDS MAY WEAKEN THE SHOWERS AND STORMS OVER ROA AND BCB BUT
THEN LOOK FOR THUNDERSTORMS TO REORGANIZE ALONG OR EAST OF THE
MOUNTAINS THIS AFTERNOON. STRONG WINDS POSSIBLE WITH THE
THUNDERSTORMS...ESPECIALLY AT KDAN AND KLYH AFTER 19Z/3PM.

CONFIDENCE IS HIGH ON THE TIMING OF THE COLD FRONT. ASIDE FROM
THE THUNDERSTORMS...WINDS WILL BE GUSTY TODAY BOTH AHEAD OF THE
FRONT. THE FRONT WILL BE EAST OF THE REGION THIS EVENING WITH
GUSTY NORTHWEST WINDS THROUGH MIDNIGHT.

HIGH PRESSURE WILL BUILD IN FRIDAY AND SATURDAY RESULTING IN VFR
WEATHER. MAY SEE FOG AT THE TYPICAL LOCATIONS SUNDAY MORNING...
KLWB/KBCB...OTHERWISE VFR. LOW LEVEL SOUTHERLY FLOW RETURNS ON
SUNDAY AHEAD OF ANOTHER FRONT MOVING INTO THE MIDWEST/GREAT
LAKES. THIS WILL LIKELY BRING ISOLATED STORMS TO THE MOUNTAINS
SUNDAY AFTERNOON...WITH BETTER COVERAGE ACROSS THE REGION MONDAY
AHEAD OF THE BOUNDARY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/RCS
SHORT TERM...KM
LONG TERM...WP
AVIATION...AMS
Hazardous weather outlook, Jun 13, 1:44 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
144 PM EDT THU JUN 13 2013

VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>045-141745-
TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-
FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-
FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
144 PM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ001>006-018>020-141745-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-
144 PM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RCS

In the hours before

Special weather statement, Jun 13, 11:38 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1138 AM EDT THU JUN 13 2013

WVZ045-131615-
GREENBRIER WV-
1138 AM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 1215 PM EDT

* AT 1135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRANKFORD
  TO BINGHAM...MOVING TO THE EAST AT 40 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
  STORMS.

* LOCATIONS IMPACTED INCLUDE...
  LEWISBURG...
  WHITE SULPHUR SPRINGS...
  RUPERT...
  NEOLA...
  AND RENICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3810 8033 3805 8027 3804 8016 3806 8011
      3805 7999 3791 8011 3787 8017 3780 8023
      3777 8022 3775 8026 3787 8076 3790 8077
      3810 8069 3813 8063
TIME...MOT...LOC 1535Z 272DEG 61KT 3790 8038 3809 8084

CF
Special weather statement, Jun 13, 12:17 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1217 PM EDT THU JUN 13 2013

WVZ042-043-131645-
SUMMERS WV-MERCER WV-
1217 PM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
  MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 1245 PM EDT

* AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR WENONAH...MOVING TO THE EAST AT
  40 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  PRINCETON...
  CAMP CREEK...
  PIPESTEM...
  MATOAKA...
  AND KEGLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3743 8132 3741 8129 3742 8128 3746 8131
      3747 8128 3750 8126 3752 8121 3757 8120
      3758 8118 3755 8079 3739 8088 3735 8085
      3734 8086 3736 8133
TIME...MOT...LOC 1614Z 273DEG 35KT 3748 8120

CF
Special weather statement, Jun 13, 12:45 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1245 PM EDT THU JUN 13 2013

VAZ018-019-023-WVZ044-131715-
CRAIG VA-ALLEGHANY VA-BOTETOURT VA-MONROE WV-
1245 PM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN CRAIG COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHEASTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 115 PM EDT

* AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR SWEET SPRINGS...MOVING TO THE
  EAST AT 45 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  JORDAN MINES...
  ORISKANY...
  PAINT BANK...
  NEW CASTLE...
  AND EARLEHURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 3768 7983 3747 7992 3753 8042 3771 8035
      3769 8034 3769 8030 3773 8025
TIME...MOT...LOC 1640Z 278DEG 40KT 3763 8027

CF
Local storm report, Jun 13, 12:54 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1254 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     HAIL             ALVON                   37.90N 80.22W
06/13/2013  E0.88 INCH       GREENBRIER         WV   BROADCAST MEDIA

            RELAYED THROUGH SOCIAL MEDIA.

&&

WHP
Local storm report, Jun 13, 1:24 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
124 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     TSTM WND DMG     5 N COVINGTON CITY      37.85N 79.97W
06/13/2013                   ALLEGHANY          VA   911 CALL CENTER

            TREE DOWN ON ROUTE 220 JUST NORTH OF COVINGTON

1230 PM     TSTM WND DMG     1 ESE CLIFTON FORGE CIT 37.82N 79.81W
06/13/2013                   ALLEGHANY          VA   911 CALL CENTER

            TREE DOWN ON VERGE STREET IN CLIFTON FORGE

1230 PM     TSTM WND DMG     2 SE CLIFTON FORGE CITY 37.81N 79.80W
06/13/2013                   ALLEGHANY          VA   911 CALL CENTER

            TREE DOWN ON HIGHWAY 220 JUST NORTH OF IRON GATE

&&

SK
Local storm report, Jun 13, 1:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
144 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             TAZEWELL                37.12N 81.52W
06/13/2013  E0.50 INCH       TAZEWELL           VA   PUBLIC

            DIME SIZE HAIL

&&

JVC

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:36 AM EDTSpecial Weather StatementRNKBath54 min
Jun 13, 11:50 AM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, City of Covington40 min
Jun 13, 12:28 PM EDTSevere Thunderstorm WarningRNKAlleghany, Amherst, Bath, Botetourt, Rockbridge, City of Buena Vista and 1 more47 min
Jun 13, 12:31 PM EDTSevere Thunderstorm WarningRNKGiles44 min
Jun 13, 12:45 PM EDTSpecial Weather StatementRNKCraig30 min
Jun 13, 1:03 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Tazewell57 min
Jun 13, 1:31 PM EDTSevere Thunderstorm WarningRNKAlleghany, Craig, Giles59 min
Jun 13, 1:37 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Tazewell, Wythe53 min
Jun 13, 1:55 PM EDTSevere Thunderstorm WarningRNKBland, Giles, Montgomery, Pulaski, Wythe, City of Radford65 min
Jun 13, 2:12 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke, City of Roanoke, City of Salem63 min
Jun 13, 2:22 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Campbell, City of Lynchburg53 min
Jun 13, 2:31 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Grayson, Patrick, City of Galax59 min
Jun 13, 2:36 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham54 min
Jun 13, 2:42 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Pittsylvania63 min
Jun 13, 2:54 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax81 min
Jun 13, 3:00 PM EDTAreal Flood AdvisoryRNKCity of Lynchburg3 hr
Jun 13, 3:05 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Danville, City of Martinsville70 min
Jun 13, 3:28 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham47 min
Jun 13, 3:32 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax73 min
Jun 13, 3:34 PM EDTSevere Thunderstorm WarningRNKPatrick56 min
Jun 13, 4:13 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville32 min
Jun 13, 4:14 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax31 min
Jun 13, 4:43 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax32 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.